This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
So im on an intravenous receiving antibiotics and there is a bruise above the sight of the iv insertion spot I was just wondering if this might be caused by the medication going in. It did the same hing to the opposite arm. I was wondering if anyone might know if this was normal
Bruises are consistent with an accidental puncture of the vein by the trochar while being inserted. It's not the nicest thing, but they happen. Damage may be done to a vein by infused medications, that may be corrosive. This is why some meds have to be infused over long periods. If there is damage from running in such a medication too fast the primary symptom is inflammation, which is characterized by redness, extending the length of the vein, or at least in a line from the medication entry point. A bruise, in the other hand, usually represents blood leakage from a specific spot, usually no more than an half inch or two up from the trochar entry point. The bruise is not normal, but should heal, as will the vein.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.